Alert archive / California / Freeze Watches in 2006

Freeze Watch 2, NWS Eureka, CA

December 17, 2006

NWS Eureka, CA issued this freeze watch at Dec 17, 2006, 3:06 AM PST. It took effect at Dec 17, 2006, 10:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 17, 2006, 3:06 AM PST (11:06 UTC)
In effect from
Dec 17, 2006, 10:00 PM PST
Expired
Dec 17, 2006, 2:51 PM PST
In force
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze watch went out at Dec 16, 3:30 PM PST, 11 hours 36 minutes earlier.

Area forecast discussion, Dec 16, 3:30 PM PST, 11 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
330 PM PST SAT DEC 16 2006

.SYNOPSIS...LOW PRESSURE AND COLD AIR WILL MOVE ACROSS NORTHWEST
CALIFORNIA TONIGHT.  HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY
THROUGH WEDNESDAY. A PACIFIC WARM FRONT IS EXPECTED TO REACH THE
COAST LATE WEDNESDAY NIGHT.

&&

INSTABILITY AND VERY COLD AIR ALOFT HAS CONTRIBUTED TO SCATTERED
CONVECTION OVER THE COASTAL WATERS WITH A FEW SHOWERS OVER LAND.
CONVECTION IS EXPECTED TO CONTINUE AS THE COLD UPPER TROUGH MOVES
INLAND THIS EVEN. THE CORE OF THE COLD AIR WILL BE EAST OF THE AREA
EARLY SUNDAY MORNING...BUT WITH CYCLONIC SHEAR AND STEEP LAPSE RATES
A FEW SHOWERS WILL CONTINUE INTO SUNDAY. AVAILABLE MOISTURE REMAINS
VERY LIMITED.

OF SOME CONCERN ON SUNDAY NIGHT IS THE RISK OF FREEZING TEMPERATURES
ALONG THE COAST. THE FORECAST OF SURFACE HIGH PRESSURE...WEAK OFF
SHORE FLOW...AND VERY LOW BOUNDARY LAYER DEWPOINTS WILL CONTRIBUTE
TO THE POSSIBILITY OF WIDESPREAD 20S ALONG THE COAST. A HARD FREEZE
WARNING WILL NEED TO BE CONSIDERED FOR THE COASTAL ZONES...IF THESE
CONDITIONS LOOK LIKELY.

WITH THE CUT-OFF LOW DEVELOPING IN THE SOUTHWEST...AN UPPER RIDGE
WILL PERSIST OVER THE FORECAST AREA THROUGH WEDNESDAY. THE 12Z AND
18Z GFS HAVE BEEN CONSISTENT IN TIMING A WARM FRONT ONTO THE COAST
WEDNESDAY NIGHT AND BRINGING A COLD FRONT THROUGH THE AREA ON
THURSDAY.  ANOTHER SYSTEM IS FORECAST TO FOLLOW CLOSELY...SO THE
EXTENDED FORECAST HAS A CHANCE OF PRECIPITATION FROM THURSDAY ON.

&&

.AVIATION...FOR THE 16/18Z TAF/TWEB CYCLE. EXPECT CONVECTIVE CELLS
THROUGH LATE EVENING...POSSIBLY THROUGH THE NIGHT OVER WATERS.
SCATTERED SHOWERS THIS EVENING ALONG TWB420 AND ISOLATED COVERAGE
OVER TWB416/375. GENERIC/AVERAGE SNOW LEVEL AROUND 1500FT
MSL...THOUGH A DEEPENING OF THE COLD AIR HAS BEEN OCCURRING OVER THE
RADAR SITE (FROM 3-11K FT) SINCE 2042Z. MOSTLY A VCSH FORECAST. MJV

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...

SMALL CRAFT ADVISORY FOR WIND AND HAZARDOUS SEAS ALL WATERS.

&&
Hazardous weather outlook, Dec 16, 4:57 PM PST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
457 PM PST SAT DEC 16 2006

CAZ001-002-180100-
REDWOOD COAST-MENDOCINO COAST-
457 PM PST SAT DEC 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HARD FREEZE CONDITIONS ARE POSSIBLE IN THE COASTAL PLANE
SUNDAY NIGHT. OVERNIGHT LOW TEMPERATURES COULD DROP INTO THE MID
TO UPPER 20S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CAZ003-004-076-180100-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
457 PM PST SAT DEC 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

 CWS

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 12:48 AM PSTHigh Surf AdvisoryEKA14 hr
Dec 17, 2:51 PM PSTFreeze WarningEKA17 hr

Nearby

Freeze Watches in California, 2006Every freeze watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.